Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Viscoelastic surface waves on a standard linear solid

Author: P. K. Currie
Journal: Quart. Appl. Math. 37 (1979), 332-336
DOI: https://doi.org/10.1090/qam/99632
MathSciNet review: QAM99632
Full-text PDF

Abstract | References | Additional Information

Abstract: We investigate the number of surface waves on a standard linear viscoelastic solid. It is shown that two or one surface modes are possible, depending on the frequency and the material parameters. For materials on which two waves are possible, they will generally both be of equal significance over a wide range of frequencies.

References [Enhancements On Off] (What's this?)

  • [1] P. K. Currie, M. A. Hayes and P. M. O'Leary, Quart. Appl. Math. 35, 35 (1977).
  • [2] P. K. Currie and P. M. O'Leary, Quart. Appl. Math. 35, 445 (1978).
  • [3] P. K. Currie, Rheol. Acta, 17, 458 (1978).
  • [4] P. K. Currie, Mech. Res. Comm. 4, 403 (1977).
  • [5] H. A. Waterman, Rheol. Acta. 16, 31 (1977).
  • [6] S. C. Hunter, Mechanics of continuous media, Ellis Horwood Ltd., Chichester; Halsted Press [John Wiley & Sons Inc.], New York-London-Sydney, 1976. Mathematics & its Applications. MR 0445984
  • [7] J. D. Ferry, Viscoelastic properties of polymers, 2nd edition, Wiley, New York, 1970

Additional Information

DOI: https://doi.org/10.1090/qam/99632
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society